Florida, 2011

Damaging Wind in Florida, June 13, 2011

June 13, 2011 · NWS MOB · 1 event in 1 county or zone

Thunderstorms produced high winds that caused damage in the Florida panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms produced high winds that caused damage in the Florida panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 13, 5:48 PM CST, 57 minutes earlier.

Area forecast discussion, Jun 13, 5:48 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
648 PM CDT MON JUN 13 2011

.AVIATION UPDATE FOR 14/00Z...SCATTERED THUNDERSTORMS ALONG THE
COASTAL COUNTIES AND SOUTHEAST MISSISSIPPI PRODUCING BRIEF IFR
CONDITIONS IN HEAVY RAIN. EXPECT THESE TO DIMINISH AROUND DARK WITH
A FEW LINGERING SHOWERS FOR A FEW HOURS PAST SUNSET. REMAINDER OF
NIGHT VFR...MIGHT BE A FEW POCKETS OF GROUND FOG WHERE HEAVIER RAIN
FELL. WILL DO IT AGAIN TUESDAY AFTERNOON WITH SCATTERED
THUNDERSTORMS PRODUCING PERIODS OF IFR CONDITIONS. SOME OF THE
STORMS ALSO PRODUCING STRONG GUSTY SURFACE WINDS BOTH THIS EVENING
AND TUESDAY AFTERNOON. /11

******************************PREVIOUS*****************************

.SHORT TERM....[TONIGHT THROUGH WEDNESDAY NIGHT]...FOR TONIGHT...AN
MCS NOW IN NORTHERN MISSISSIPPI IS ON A TRACK TO THE SOUTHEAST ALONG
AND EAST OF I-55...OR WITH THE RAILS...AS IT WERE...US HIGHWAY 45 AND
US HIGHWAY 49. MADE A LAST MINUTE UPDATE TO THE GRIDS TO REFLECT
INCREASE IN RAIN PROBABILITY AS THIS SYSTEM THUNDERS ALONG THIS
HEADING AT ABOUT 40 MPH. THAT SHOULD GET IT TO NORTHWEST CHOCTAW
COUNTY BY 6 PM...AND TO THE SHORE BY 9 PM. NO INDICATIONS OF SEVERE
WEATHER AT THE MOMENT...CHANCES ARE HIGH THE SYSTEM WILL RUN OUT OF
SUNLIGHT BEFORE IT GETS HERE.

ON TUESDAY THROUGH WEDNESDAY...ELEVATED HEAT INDICES WILL ALSO OCCUR
EACH AFTERNOON WITH MAXIMA APPROACHING 110 DEGREES ON TUESDAY AS THE
HOTTEST AND POSSIBLY WEDNESDAY. SATELLITE IMAGERY AND INSITU DATA
INDICATE A RIDGE THAT HAS BUILT UP OVER THE CENTRAL PLAINS IS
PROVIDING A REGION OF SINKING...ADIABATIC COMPRESSIONAL
WARMING...AND STABILIZATION. THIS MEANS THAT OVERNIGHT PERIODS WOULD
BE RELATIVELY QUIET AND DURING THE DAY INTO THE AFTERNOON...SKIES
WOULD BE CLEAR AND HAZY....WITH THE EXCEPTION OF A DISQUIETING
RUMBLES OF ISOLATED THUNDERSTORMS...AND HOT JUST ABOUT EVERYWHERE.

77/BD

&&

.LONG TERM [THURSDAY THROUGH SATURDAY]...NO CHANGES. STRENGTH OF
UPPER RIDGE TUE IS SOMEWHAT ANOMALOUS FOR THIS TIME OF YEAR WITH
500 MB HEIGHT RISES ON THE ORDER OF 30-60 DECAMETERS ABOVE NORMAL.
THE UPPER RIDGE BECOMES MORE DEFINED MORE INTO THE GULF THURSDAY
SETTING UP THE POTENTIAL FOR MID LEVEL IMPULSES TO RIDE ESE IN THE
UPPER W/NW WIND. GIVEN THE LACK OF A WELL DEFINED SURFACE BOUNDARY
WE WILL MAINTAIN NO HIGHER THAN 20% PROBABILITIES FOR RAIN EXCEPT
FOR THE SEABREEZE. THIS WILL PERSIST INTO THE WEEKEND EVEN THOUGH
STRONGEST PORTION OF THE MID LEVEL RIDGE SETS UP OVER TX/LA WITH A
SUBTLE BREAK IN THE RIDGE OVER THE SOUTHEAST STATES. DAYS HOT AND
NIGHTS MUGGY.

/77

.AVIATION (13/18Z AND 14/00Z TAF ISSUANCES)...GENERALLY VFR
CIGS/VSBYS THROUGH THE PERIOD. LESS LATE AFTERNOON AND EVENING
CONVECTION EXPECTED TODAY...BUT SOME ISOLATED TO OCNLY SCATTERED
STORMS WILL BE MOVING INTO AND OVER NWRN ZONES THROUGH AROUND 14/02Z
THIS EVENING. HAVE MENTIONED VCTS AT ALL TAF SITES...THROUGH AROUND
14/02Z AS WELL...WITH SEA BREEZE RELATED FORCING AS THE BOUNDARY
TRIES TO MOVE JUST INLAND AWAY FROM THE COAST AGAINST THE LIGHT
NWLY SFC FLOW OVER THE INTERIOR. MAY SEE A BRIEF PERIOD OF IFR
CIG/VSBYS WITH AN ISOLATED STORM AT THE TAF LOCATIONS...BUT ONLY
MENTIONED AT PNS. 12/DS

&&

.MARINE...WEAK HIGH PRESSURE WILL CONTINUE OVER THE NORTHERN GULF
INTO THE MID AND LATE PART OF THIS WEEK...WHILE A WEAK TROUGH OF LOW
PRESSURE PERSISTS JUST INLAND OVER THE SOUTHEASTERN STATES. THIS
WILL RESULT IN A CONTINUED LIGHT WIND OVER THE MARINE AREA
THROUGH MOST OF THE WEEK...WITH A LIGHT OFFSHORE COMPONENT LATE
NIGHTS AND A SLIGHTLY STRONGER SOUTHWESTERLY ONSHORE COMPONENT EACH
AFTERNOON. LITTLE CHANGE IN SEAS EXPECTED. 12/DS

&&

.FIRE...SURFACE HIGH DOMINATING THE REGION IN THE NEAR TERM. LIGHT
WIND THROUGHOUT DAYTIME MIXED LAYERS. NONETHELESS...DISPERSION IS
EXCEEDING 90 IN SOME PLACES. LIGHTNING IS PRESENTING A WILDFIRE RISK
DUE TO EXTREME DROUGHT CONDITIONS. HOWEVER HUMIDITY IN THE HIGH 30S
TO MID 40S...LIGHT WIND...AND KBDI/ERC CONDITIONS...ARE NOT MEETING
HEADLINE CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  99  74  97 /  30  20  10  20
PENSACOLA   79  98  80  96 /  30  20  10  20
DESTIN      79  93  80  92 /  20  20  10  20
EVERGREEN   69 101  71 100 /  30  20  10  20
WAYNESBORO  69  98  70  98 /  40  10  10  20
CAMDEN      69 100  71  99 /  30  10  10  20
CRESTVIEW   69 101  72 101 /  20  20  10  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...HEAT ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...HEAT ADVISORY FROM 11 AM TUESDAY TO 7 PM TUESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Jun 13, 4:55 AM CST, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CST MON JUN 13 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
455 AM CST MON JUN 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR
SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE
WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF
ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT...

HEAT INDICES WILL CLIMB INTO THE 101 TO 107 DEGREE FAHRENHEIT RANGE
THIS AFTERNOON REGIONWIDE.  HEAT STRESS WILL HAVE TO BE MONITORED
CAREFULLY FOR THOSE WORKING IN THE DIRECT SUN OR IN POORLY
VENTILATED AREAS. EXPOSURE TO THE DIRECT SUN CAN MAKE IT FEEL EVEN
HOTTER THAN THE COMPUTED HEAT INDEX TO THE BODY. THOSE WHO ARE PRONE
TO HEAT RELATED STRESS AND/OR ILLNESS SHOULD BE SURE TO PROPERLY
COOL OFF AT NIGHT. PLEASE DO NOT FORGET TO CHECK ON THE ELDERLY.

THE RISK OF WET MICROBURST WILL BE MODERATE TO HIGH ALONG AND JUST
NORTH OF THE WESTERN FLORIDA PANHANDLE AND SOUTHERN BALDWIN COUNTY
SEA BREEZE THIS AFTERNOON. ELSEWHERE...THE RISK IS MODERATE. IN WET
MICROBURSTS... SUDDEN THUNDERSTORM WIND GUSTS CAN APPROACH 50 TO 60
MPH.  PLEASE ALSO REMEMBER TO PRACTICE YOUR LIGHTNING SAFETY RULES.
WHEN THUNDER ROARS...GO INDOORS!

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE HEAT WILL EVEN BE A BIGGER STORY ON TUESDAY AS HEAT INDICES ON
TUESDAY CLIMB TO BETWEEN 105-109 DEGREES FAHRENHEIT.

OTHERWISE...A SMALL CHANCE OF THUNDERSTORMS WILL EXIST EACH DAY THIS
WEEK. SOME OF THE STORMS COULD BECOME STRONG...PRODUCING BRIEF
STRONG WINDS GUSTS...SMALL HAIL...AND FREQUENT LIGHTNING. PLEASE
ALSO REMEMBER TO PRACTICE YOUR LIGHTNING SAFETY RULES. WHEN THUNDER
ROARS...GO INDOORS!

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SUNDAY.

In the hours before

Local storm report, Jun 13, 5:46 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
646 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             BAGDAD                  30.60N 87.03W
06/13/2011  E1.00 INCH       SANTA ROSA         FL   PUBLIC

            PUBLIC REPORT OF QUARTER SIZE HAIL IN BAGDAD.

&&

EJ
Special weather statement, Jun 13, 6:00 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
700 PM CDT MON JUN 13 2011

ALZ061-063-140045-
UPPER MOBILE AL-LOWER MOBILE AL-
700 PM CDT MON JUN 13 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY IN
SOUTHWEST ALABAMA...THROUGH 745 PM CDT...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES NORTHWEST OF TILLMANS CORNER...OR 6
MILES WEST OF SNOW AND TANNER WI...AND MOVING SOUTHWEST AT 5 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
DEES AROUND 745 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Jun 13, 6:05 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
705 PM CDT MON JUN 13 2011

FLZ002-004-140045-
COASTAL ESCAMBIA FL-COASTAL SANTA ROSA FL-
705 PM CDT MON JUN 13 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ESCAMBIA AND
SOUTHERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 745 PM
CDT...

AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF GULF BREEZE...OR 11 MILES
SOUTHEAST OF AVALON BEACH...AND MOVING SOUTH AT 10 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
  OVER COASTAL ESCAMBIA AND SANTA ROSA COUNTIES THROUGH 740 PM CDT

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Special weather statement, Jun 13, 6:25 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
725 PM CDT MON JUN 13 2011

MSZ067-140115-
WAYNE MS-
725 PM CDT MON JUN 13 2011

...A STRONG THUNDERSTORM WILL AFFECT WESTERN WAYNE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 815 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF WAYNESBORO...OR 10 MILES
SOUTHEAST OF SANDERSVILLE...AND MOVING SOUTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL BE NEAR...
STRENGTHFORD AROUND 740 PM CDT...
HOLLIS CREEK...CLARA AROUND 800 PM CDT...
MULBERRY AROUND 810 PM CDT...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

&&
Local storm report, Jun 13, 6:43 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
743 PM CDT MON JUN 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             2 S BRENT               30.44N 87.24W
06/13/2011  E0.88 INCH       ESCAMBIA           FL   TRAINED SPOTTER

            NICKEL HAIL REPORTED 2 S OF BRENT, FL.

&&

EJ

The radar

The Mobile radar (KMOB), 101 km away, was scanning. The volume nearest the first event began at 00:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Santa Rosa

When
June 13, 6:45 PM CST to 6:47 PM CST
Where
Santa Rosa County, 3 mi NW of Pace
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.631, -87.186

Winds estimated at 60 mph blew the roof off a barn.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328037.